Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 73, NWS Pittsburgh, PA

June 14, 2005Coshocton County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2005, 4:03 PM EDT for Coshocton County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2005, 4:03 PM EDT (20:03 UTC)
Expired
Jun 14, 2005, 4:45 PM EDT
In force
42 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 11:10 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:40 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 14, 2:40 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EDT TUE JUN 14 2005

.SHORT TERM (THROUGH WEDNESDAY)...
WARM AND HUMID AIR AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE
DISTRICT BEFORE DAYBREAK WILL BRING PERIODS OF THUNDERSTORMS THIS
EVENING AND INTO TONIGHT. SOME OF THE STORM WILL LIKELY REACH SEVERE
LIMITS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. AS THE
COLD FRONT PUSHES EAST AND TEMPERATURES COOL LATER TONIGHT THE RISK
OF THUNDERSTORMS WILL DIMINISH. COOLER AND DRIER AIR WILL PUSH INTO
THE DISTICT WEDNESDAY BEHIND THE FRONT...BUT COLD AIR ALOFT WILL
PROVIDE ENOUGH INSTABILITY FOR A RISK OF SHOWERS AND THUNDERSTORMS
FOR WEDNESDAY AFTERNOON.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
AS COOLER DRIER AIR FUNNELS INTO THE FORECAST AREA THE RISK OF
SHOWERS WILL GRADUALLY DIMINISH. BUT A RISK OF RAIN SHOWERS WILL
CONTINUE INTO THURSDAY AND FRIDAY DURING MAX HEATING AS THE COLD
POOL ALOFT SLOWLY WARMS. A LARGE RIDGE OF HIGH PRESSURE BUILDING
INTO THE DISTRICT SATURDAY WILL BRING DRY WEATHER FOR SATURDAY. THE
HIGH PRESSURE WILL DOMINATE THROUGH TUESDAY WITH DRY WEATHER AND
SLOWLY MOVING TEMPERATURES.

&&

.AVIATION...
RAPIDLY LOWERING CONDS TO IFR/LIFR IN TSTMS LATE AFTERNOON AND
EVENING AS COLD FRONT APPROACHES FROM THE WEST. FROPA THIS EVENING.
SFC WINDS SW 10-20KTS AND GUSTY PREFRONTAL AND WESTERLY WINDS
10-20KTS AND GUSTY POST FRONTAL. TSTM GUSTS GREATER THAN 50KTS
LIKELY DURING THE LATE AFTN AND EVENING. LARGE HAIL IS ALSO
POSSIBLE. OUTSIDE OF TSTMS/SHOWERS VFR CONDITIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 14, 10:43 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1043 AM EDT TUE JUN 14 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-142200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1043 AM EDT TUE JUN 14 2005

...MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...

AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING. THIS FRONT WILL CLASH WITH WARM AND HUMID
AIR ALREADY IN PLACE...ALLOWING FOR A MODERATE RISK FOR SEVERE
WEATHER.

THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OHIO THIS AFTERNOON AND
THEN MOVE RAPIDLY EASTWARD ACROSS WESTERN PENNSYLVANIA...NORTHERN
WEST VIRGINIA AND WESTERN MARYLAND DURING THE EVENING HOURS. IT IS
LIKELY THAT SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH
DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND HEAVY DOWNPOURS
MAY ALSO ACCOMPANY THUNDERSTORMS.

IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE
TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

...MODERATE RISK FOR SEVERE WEATHER TODAY...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Special weather statement, Jun 14, 10:39 AM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1039 AM EDT TUE JUN 14 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-142200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1039 AM EDT TUE JUN 14 2005

...MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...

AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING. THIS FRONT WILL CLASH WITH WARM AND HUMID
AIR ALREADY IN PLACE...ALLOWING FOR A MODERATE RISK FOR SEVERE
WEATHER.

THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OHIO THIS AFTERNOON AND
THEN MOVE RAPIDLY EASTWARD ACROSS WESTERN PENNSYLVANIA...NORTHERN
WEST VIRGINIA AND WESTERN MARYLAND DURING THE EVENING HOURS. IT IS
LIKELY THAT SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH
DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND HEAVY DOWNPOURS
MAY ALSO ACCOMPANY THUNDERSTORMS.

IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE
TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS.

FOR THE LATEST INFORMATION...LOG ON TO OUR WEB SITE AT
WWW.ERH.NOAA.GOV/PBZ OR STAY TUNED TO NOAA WEATHER RADIO OR OTHER
MEDIA OUTLETS FOR UPDATES ON THIS SITUATION AND ANY POSSIBLE
WARNINGS.
Special weather statement, Jun 14, 11:14 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 AM EDT TUE JUN 14 2005

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-142300-
BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV-
MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WETZEL WV-
1114 AM EDT TUE JUN 14 2005

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN WEST VIRGINIA...

BROOKE           HANCOCK          MARSHALL         OHIO
WETZEL

IN OHIO...

BELMONT          CARROLL          COLUMBIANA       COSHOCTON
GUERNSEY         HARRISON         JEFFERSON        MONROE
MUSKINGUM        NOBLE            TUSCARAWAS

<<< CALL TO ACTION >>> REMEMBER A SEVERE THUNDERSTORM WATCH MEANS
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE
WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR
THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
Special weather statement, Jun 14, 1:55 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 PM EDT TUE JUN 14 2005

OHZ048-057-141900-
COSHOCTON OH-MUSKINGUM OH-
155 PM EDT TUE JUN 14 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COSHOCTON AND MUSKINGUM...

AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF DILLON STATE PARK....
MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
 ADAMSVILLE...COOPERDALE...COSHOCTON...DILLON STATE PARK...
 FERNCLIFF AND ZANESVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR OHIO AND WEST VIRGINIA.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:17 PM EDTSevere Thunderstorm WarningPBZMercer58 min
Jun 14, 5:28 PM EDTSevere Thunderstorm WarningPBZLawrence62 min
Jun 14, 5:48 PM EDTSevere Thunderstorm WarningPBZVenango57 min
Jun 14, 5:54 PM EDTSevere Thunderstorm WarningPBZGreene66 min
Jun 14, 6:00 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington60 min
Jun 14, 6:12 PM EDTSevere Thunderstorm WarningPBZForest63 min
Jun 14, 6:27 PM EDTSevere Thunderstorm WarningPBZJefferson48 min
Jun 14, 7:02 PM EDTSevere Thunderstorm WarningPBZButler28 min
Jun 14, 7:03 PM EDTSevere Thunderstorm WarningPBZArmstrong, Westmoreland57 min
Jun 14, 7:11 PM EDTSevere Thunderstorm WarningPBZFayette49 min
Jun 14, 7:21 PM EDTSevere Thunderstorm WarningPBZIndiana54 min
Jun 14, 4:08 PM EDTSevere Thunderstorm WarningPBZMuskingum, Noble67 min
Jun 14, 4:22 PM EDTSevere Thunderstorm WarningPBZTuscarawas53 min
Jun 14, 4:30 PM EDTSevere Thunderstorm WarningPBZGuernsey60 min
Jun 14, 4:47 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison58 min
Jun 14, 4:59 PM EDTSevere Thunderstorm WarningPBZBelmont, Monroe61 min
Jun 14, 5:25 PM EDTSevere Thunderstorm WarningPBZJefferson65 min
Jun 14, 5:32 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel58 min
Jun 14, 5:46 PM EDTSevere Thunderstorm WarningPBZBrooke, Ohio44 min
Jun 14, 7:26 PM EDTSevere Thunderstorm WarningPBZTucker64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.